MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI512 Cochlear Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI512 Cochlear Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System
Model Number CI512
Medical Device Problem Code Biofilm coating in Device (1062)
Health Effect - Clinical Codes Inflammation (1932); Implant Pain (4561); Swelling/ Edema (4577); Medical device site infection (4845)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced recurrent swelling, pain and infection at the implant site and was treated with antibiotics (specific type, date and duration not reported); however, the issue could not be resolved.The swelling around the implant reported to be consistent with infection or inflammation and most likely related to the formation of a biofilm.The device was subsequently explanted on (b)(6) 2026.Reimplantation is planned but had not taken place at the time of this report.

Brand Name
Nucleus CI512 Cochlear Implant with Contour Advance Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
amalia azman
unit ug-1, vertical podium
no.8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50804218
Report Number6000034-2026-03270
Device Sequence Number8597399
Product Code MCM
UDI-Device Identifier09321502014564
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/17/2021
Device Model NumberCI512
Device Catalogue NumberZ209051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale